Announcement

Collapse
No announcement yet.

Constant accidents

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Constant accidents

    So I used to be able to cath every 4 hours and not have too many leakage problems. But the last month or so its all the time, no matter how often or how much. Not on anything atm, suggestions?
    T6 complete since 3/21/2012

    #2
    Have you had a urine culture to rule out an infection?

    Are you taking a lot of caffeine in your diet?

    Any med changes?

    When did you last have urodynamics??

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      I havent gotten a urine culture because I feel fine, idk if you always have to feel sick to have a uti
      No caffeine at all and no med changes
      And no urodynamics yet since I havent even been injuried a year yet
      T6 complete since 3/21/2012

      Comment


        #4
        Are you taking any anticholinergic medications, i.e., oxybutynin, Enablex, Toviaz, Ditropan, Gelnique, Oxytrol, Vesicare, Detrol, Sanctura. These meds can help reduce spasms that can cause leakage. If you find that these kinds of medications help (the side effects can be difficult), after getting urodynamics studies done, you can think about having bladder Botox done.

        Many changes can occur during this first year. Then also be aware that you will have various changes with neurogenic bladder and bowels over your lifetime and you will be adjusting you care as you age with a spinal cord injury.

        All the best,
        GJ

        Comment


          #5
          We do urodynamics at 6 months, not a year. By that time most people have resolved their full spinal shock and their true neurogenic bladder type and characteristics are in place.

          I assume you are not on any anticholenergics (as above)??

          (KLD)
          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

          Comment


            #6
            i'e had this problem for the past several years. no one knows why it happens. all i can say is document, document, document and perhaps a pattern will emerge. the problem typicaly is that by the time u see a dr, the issue has passed and so you get back to square 1
            "Smells like death in a bucket of chicken!"
            http://www.elportavoz.com/

            Comment


              #7
              Thanks for all the replies. I am only on gabapentin and doc-q-lace, which ideally is the way I'd like to keep it(but I can't be peeing myself all the time either). and my urologist said it was too soon at 6 months. sounds like it needs to be done
              T6 complete since 3/21/2012

              Comment


                #8
                This happened to my son and he had a couple of bladder stones. Also, it happened when he was on a generic drug for Ditropan XL. He has to be on the name brand. Hope this helps!

                Comment


                  #9
                  Originally posted by havok View Post
                  Thanks for all the replies. I am only on gabapentin and doc-q-lace, which ideally is the way I'd like to keep it(but I can't be peeing myself all the time either). and my urologist said it was too soon at 6 months. sounds like it needs to be done
                  I think you really need to try an anticholinergic. These drugs help relax the bladder, increasing capacity and reducing contractions that cause leakage. They work by blocking nerve signals that activate muscle activity. Frequently prescribed medications are oxybutynin, Enablex, Toviaz, Ditropan, Gelnique, Oxytrol, Vesicare, Detrol, Sanctura. Your urologist should know that these drugs can help the neurogenic bladder. If your urologist thinks it is too early to have urodynamics done, he should at least try to help you with the leakage problem by trying anticholinergics. Yes there are some side effects, but if you start out on a low dose and add more medication slowing, just until the leakage stops, you may be on a minimum dose with low effects. If the side effects are just too much for you, bladder Botox is another option.

                  All the best,
                  GJ

                  Comment


                    #10
                    One word: suprapubic
                    C4 incomplete since 1985

                    Comment


                      #11
                      Thanks all sounds like i need to suck it up and get some meds. what are the side effects?

                      Also while im asking what would cause my legs intense sweating but only when im lying down. been this way since the injury. and the sweat smells sourish iss that mattters, not like it did before
                      T6 complete since 3/21/2012

                      Comment


                        #12
                        Many people have inappropriate sweating during the first year or so after their injury. It usually goes away on its own.

                        Side effects of anticholenergic medications may include dry mouth, dry eyes, constipation, and for some, problems with cognition (thinking). For some, there is also a decrease in sweating though, which may have advantages for you. There is a lot of variation in how much each individual experiences in these side effects, and also some between the different medications.

                        (KLD)
                        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                        Comment


                          #13
                          Thanks for the reply. Is there any weakness of other muscles with the meds? Like a muscle relaxer?
                          T6 complete since 3/21/2012

                          Comment

                          Working...
                          X